MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA SAMPLE HANDLER PRIME
Model Number ATELLICA SAMPLE HANDLER PRIME
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that sample tubes sent by the las (laboratory automation system) to the atellica system did not result and returned to the las.The customer alleges that the affected tubes were placed in the las storage and disposed of after five days without any results reported.Siemens reviewed the system logs and noted that the affected sample ids were loaded on the atellica system, and the atellica system did not query the data management system due to an lis (laboratory information system) query timeout issue.The lis query timeout occurred at the same time that samples were loaded on the atellica system, and siemens retrieved the errors below: sample id: (b)(6) was unloaded to aptio with the message "sample processed successfully (0x01)." sample id: (b)(6) was unloaded to aptio with the message "sample not processed: no lis orders (0x14)." lis query timed out (sid: (b)(6) rack: 999999-a2).Please check the query timeout value.The current timeout value is 30 seconds.Siemens is investigating the event.
 
Event or Problem Description
The customer reported that samples were not processed on the atellica sample handler prime system with serial number: (b)(6).The customer stated that sample tubes sent by the las (laboratory automation system) to the atellica system did not result and returned to the las.The customer alleges that the affected tubes were placed in the las storage and disposed of after five days without any results reported.There is no known reports of patient intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2024-00291 on 07-nov-2024.Correction: siemens identified that the initial mdr was missing information and made corrections to include the correct data.The mdr sections a1, b1, b3-b7, d3, d4, e1-e4, g1, h4-h6, and h10 were updated and include the correct information.The customer reported that sample tubes sent by the las (laboratory automation system) to the atellica system did not result and returned to the las.The customer alleges that the affected tubes were placed in the las storage and disposed of after five days without any results reported.Siemens reviewed the system logs and noted that the affected sample ids were loaded on the atellica system, and the atellica system did not query the data management system due to an lis (laboratory information system) query timeout issue.The lis query timeout occurred at the same time that samples were loaded on the atellica system, and siemens retrieved the errors below: sampleid = (b)(6) was unloaded to aptio with the message "sample processed successfully (0x01)." sampleid = (b)(6) was unloaded to aptio with the message "sample not processed: no lis orders (0x14)" lis query timed out (sid:(b)(6) rack: (b)(6)).Please check the query timeout value.The current timeout value is 30 seconds.Siemens is investigating the event.
 
Event or Problem Description
The customer reported that samples were not processed on the atellica sample handler prime system with serial number (b)(6).The customer stated that sample tubes sent by the las (laboratory automation system) to the atellica system did not result and returned to the las.The customer alleges that the affected tubes were placed in the las storage and disposed of after five days without any results reported.There are no known reports of patient intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2024-00291 on 07-nov-2024.Siemens filed the supplemental mdr 2432235-2024-00291_s1 on 08-nov-2024.Additional information (16-dec-2024): siemens investigated the event and noted that on (b)(6) 2024 at 11:02:00 am, the sample id (b)(6) was loaded from aptio to the atellica sample handler prime system, detected by the tube characterization station (tcs) system, and an lis query was reserved for this sample id.At that time, siemens noted that the laboratory information system (lis) manager was busy with a query for sample id (b)(6), which could not be completed because of a lis connection error, and the query for sample (b)(6) was not sent to the lis, and no work order was saved for the sid.After the "noworktimeout", the planner software scheduled the sample to get unloaded from the vessel movement manager (vmm) track, was unloaded onto the aptio track at 11:03:59 am, and the laboratory automation system (las) manager provided the sample processing status "sample processing successfully to las" and because of the status the sample was later discarded without results by the aptio system.Siemens concluded that the potential cause of the reported behavior is unknown.The atellica sample handler prime system had no failures and performed as specified.The customer is operational, and no further evaluation was required.Siemens updated section h6 (medical device problem code, investigation findings, and investigation conclusion) to reflect the additional information.

Brand Name
ATELLICA SAMPLE HANDLER PRIME
Common Device Name
ATELLICA SAMPLE HANDLER PRIME
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
registration #: 2247117
flanders NJ 07836
Manufacturer Contact
rolando hualpa
511 benedict ave.
tarrytown, NY 10591
9143485874
MDR Report Key20635718
Report Number2432235-2024-00291
Device Sequence Number17997769
Product Code JJE
UDI-Device Identifier00630414002439
UDI-Public(01)00630414002439
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K161954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATELLICA SAMPLE HANDLER PRIME
Device Catalogue Number11069001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer10/31/2024
Not provided
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date11/08/2024
12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown